Alert archive / North Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 35, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 13, 2011, 9:36 AM EDT for Moore County, North Carolina. It was in force for 95 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 9:36 AM EDT (13:36 UTC)
- Expired
- Aug 13, 2011, 11:11 AM EDT
- In force
- 95 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 9:40 AM EDT | FLASH FLOOD | 1 Sw Aberdeen, NC | WATER RESCUE NEAR ABERDEEN |
| Aug 13, 11:09 AM EDT | FLASH FLOOD | 1 N Aberdeen, NC | FLOODING HAS ABATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6909 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462
WGUS52 KRAH 131336
FFWRAH
NCC125-131600-
/O.NEW.KRAH.FF.W.0035.110813T1336Z-110813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
936 AM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MOORE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL NOON EDT
* AT 934 AM EDT...LOCAL LAW ENFORCEMENT REPORTED THUNDERSTORMS WITH
VERY HEAVY RAIN PRODUCING FLOODING OVER SOUTHEASTERN MOORE
COUNTY. DOPPLER RADAR ESTIMATED THAT TWO TO FOUR INCHES OF RAIN
HAS FALLEN OVER SOUTHERN MOORE COUNTY IN THE PAST HOUR. ADDITIONAL
HEAVY RAINFALL IS LIKELY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE SOUTHERN PINES...
PINEHURST AND ABERDEEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3505 7946 3507 7953 3515 7960 3528 7959
3529 7920 3527 7922 3524 7916 3522 7916
3521 7913 3517 7913 3521 7925 3516 7934
$$
VINCENT3 follow-up statements
688
WGUS72 KRAH 131404
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1004 AM EDT SAT AUG 13 2011
NCC125-131600-
/O.CON.KRAH.FF.W.0035.000000T0000Z-110813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-
1004 AM EDT SAT AUG 13 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTHEASTERN MOORE COUNTY...
AT 959 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHEASTERN MOORE
COUNTY. DOPPLER RADAR ESTIMATED THAT AS MUCH AS TWO TO FOUR INCHES
OF RAIN HAS FALLEN IN SOUTHERN MOORE COUNTY SINCE 830 AM. ADDITIONAL
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL REMAIN POSSIBLE
THROUGH NOON.
LAW ENFORCEMENT REPORTED THAT WATER WAS COVERING THE ROAD ALONG
HIGHWAY 15 501 UP TO HIGHWAY 1 IN VICINITY OF ABERDEEN...SOUTHERN
PINES AND PINEHURST...AND THAT ONE WATER RESCUE HAS ALREADY OCCURRED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3505 7946 3507 7953 3515 7960 3528 7959
3529 7920 3527 7922 3524 7916 3522 7916
3521 7913 3517 7913 3521 7925 3516 7934
$$
VINCENT531
WGUS72 KRAH 131434
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1034 AM EDT SAT AUG 13 2011
NCC125-131600-
/O.CON.KRAH.FF.W.0035.000000T0000Z-110813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-
1034 AM EDT SAT AUG 13 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTHEASTERN MOORE COUNTY...
AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAD ENDED IN SOUTHERN MOORE COUNTY...HOWEVER...
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA
THROUGH NOON.
LAW ENFORCEMENT REPORTED THAT WATER WAS COVERING THE ROAD ALONG
HIGHWAY 15 501 UP TO HIGHWAY 1 IN VICINITY OF ABERDEEN...SOUTHERN
PINES AND PINEHURST...AND THAT ONE WATER RESCUE HAS ALREADY OCCURRED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3507 7953 3515 7960 3522 7946 3529 7920
3527 7922 3524 7916 3522 7916 3521 7913
3517 7913 3521 7925 3516 7934 3505 7946
$$
VINCENT343
WGUS72 KRAH 131511
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1111 AM EDT SAT AUG 13 2011
NCC125-131520-
/O.CAN.KRAH.FF.W.0035.000000T0000Z-110813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-
1111 AM EDT SAT AUG 13 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MOORE
COUNTY...
AT 1105 AM EDT...HEAVY RAINFALL HAD ENDED ACROSS SOUTHERN MOORE
COUNTY...AND LAW ENFORCEMENT REPORTED THAT FLOOD WATERS HAVE
RECEDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
HOWEVER...HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH THE
AFTERNOON...AND ADDITIONAL FLASH FLOOD WARNINGS MAY BE NEEDED LATER
TODAY IN AREAS THAT ALREADY RECEIVED SIGNIFICANT RAINFALL THIS
MORNING.
LAT...LON 3507 7953 3515 7960 3522 7946 3529 7920
3527 7922 3524 7916 3522 7916 3521 7913
3517 7913 3521 7925 3516 7934 3505 7946
$$
VINCENTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 6:35 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 13, 6:35 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 635 AM EDT SAT AUG 13 2011 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE NORTHERN MID ATLANTIC WILL SHIFT OFFSHORE TODAY. THE RETURN FLOW ON THE BACK SIDE OF THE HIGH WILL ALLOW A STALLED SURFACE BOUNDARY OVER SOUTH CAROLINA TO RETURN NORTH AS A WARM FRONT TONIGHT. A STRONG UPPER DISTURBANCE AND COLD FRONT WILL CROSS OUR AREA LATE SUNDAY AND SUNDAY NIGHT. && .NEAR TERM /THROUGH SUNDAY/... AS OF 310 AM SATURDAY... SOUTHEASTERLY FLOW AND WARM MOISTURE ADVECTION ARE EVIDENT THIS MORNING IN INCREASINGLY VEERING LOW LEVEL VAD WIND PROFILES AND 20C+ DEWPOINTS AT 925MB AT KMHX/KCHS. UPSLOPE DRIVEN SHOWERS ARE BEGINNING TO POP UP OVER THE FOOTHILLS AND WARM ADVECTION CONVECTIVE CELLS OFFSHORE OF KILM ARE RAPIDLY BECOMING MORE NUMEROUS. THIS PRECIP IS ALSO BEING AIDED BY A REMNANT WEAK SHEAR AXIS ALOFT. WILL INCREASE POPS OVER THE WESTERN PIEDMONT AND ALSO THE SOUTHERN COASTAL PLAIN/SANDHILLS THROUGH SUNRISE BASED ON THESE RADAR TRENDS. WILL ALSO SHOW CLOUDS INCREASING FROM THE WEST...WHERE STRATUS HAS DEVELOPED...TO THE EAST AS ONSHORE MOISTURE FLUX CONTINUES. GIVEN THAT SHOWERS ARE ALREADY BECOMING MORE NUMEROUS ACROSS JUST OUTSIDE OF THE CWA THIS MORNING...AND THAT THE INVERTED TROUGH ALONG THE COAST IS FORECAST TO PUSH INLAND AND GIVE WAY TO CONFLUENT SOUTHEASTERLY LOW LEVEL FLOW FROM OFFSHORE WHERE PWS ARE AROUND 2 INCHES...FEEL COMFORTABLE RAISING POPS TO LIKELY TODAY. WILL SHOW AND INCREASING TREND THROUGHOUT THE DAY FROM SOUTHWEST TO NORTHEAST AS THE SURFACE RIDGE OVER SOUTHEAST VIRGINIA SHIFTS OFFSHORE AND AN UPPER DISTURBANCE UPSTREAM OVER CENTRAL TN/KY APPROACHES FROM THE WEST. MOST MODELS SHOW ONLY MODEST DESTABILIZATION OF 1500 J/KG OF MLCAPE TODAY...LIKELY DUE TO WIDESPREAD CLOUD COVER AND MOIST PROFILES. DEEP LAYER SHEAR IS ALSO FORECAST TO REMAIN WEAK AROUND 20KT AT BEST TODAY...SO DONT EXPECT VERY INTENSE CONVECTION...THOUGH THE THREAT OF A PRECIP LOADED MICROBURST IS POSSIBLE. A GENERAL SOUTH TO NORTH MOVEMENT OF INVIDIOUSLY CELLS MAY LEAD TO SOME TRAINING OF MULTIPLE STORMS AND LOCALIZED MINOR FLOODING. HIGHS MAY END UP BEING VERY TRICKY..DEPENDING ON PRECIP COVERAGE...BUT SOUNDINGS SHOW SOME DRYING ALOFT AND POTENTIAL FOR BREAKS IN CLOUD COVER OVER THE WESTERN PIEDMONT THIS THIS AFTERNOON. NOT CONFIDENT ENOUGH TO JUMP COMPLETELY ON THIS..BUT WILL SHOW SOME UNIFORMITY TO HIGHS ACROSS THE NORTHERN HALF OF THE CWA. HIGHS 85-87. CONFIDENCE IN THE PRECIP FORECAST DECREASES TONIGHT AS THE CWA WILL LIKELY LIE BETWEEN THE AFOREMENTIONED UPPER DISTURBANCE...FORECAST TO MOVE TO THE COASTAL PLAIN THIS EVENING...AND A STOUT SHORTWAVE DIGGING THROUGH THE MIDWEST. MAY SEE A LULL IN CONVECTION AROUND MIDNIGHT...WITH AN UPSWING IN ACTIVITY TOWARD DAYBREAK AS HEIGHT FALLS AND Q VECTOR CONVERGENCE INCREASE. LOWS AROUND 70. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 330 AM... PRESSURE SURFACES FALLING ACROSS THE SOUTHEAST AS LONG WAVE TROUGH ADVANCES TOWARD THE MID ATLANTIC STATES SUNDAY. PRECIPITABLE WATERS RISING TO 1.75 TO TWO INCHES WITH WINDS OF FIFTEEN TO TWENTY-FIVE KNOTS IN THE MID AND UPPER LEVELS. RELATIVELY AVERAGE INSTABILITY AND CAPE FORECAST ALTHOUGH MODEL SOUNDINGS IMPLY MUCH OF THE CAPE COULD BE CONCENTRATED IN THE MID LEVELS NEAR FREEZING. CLOUDS AND PRECIPITATION EARLY IN THE DAY WILL FURTHER LIMIT SEVERE POTENTIAL WITH PRECIPITATION LOADED WET MICROBURSTS THE THREAT. ENOUGH WIND TO LIKELY LIMIT ANY FLOOD THREAT TO TRAINING ECHOES OR MORE URBAN AREAS. ENOUGH LOW LEVEL CONVERGENCE EXPECTED FOR A SEVENTY PERCENT RAIN CHANCE DURING THE AFTERNOON. SURFACE TROUGH FORECAST TO BE NEAR OF EAST OF HIGHWAY ONE EARLY SUNDAY EVENING AND AREAS TO THE WEST MAY END UP DRY SUNDAY NIGHT. THIRTY PERCENT RAIN CHANCE NORTHWEST RISING TO FIFTY PERCENT EAST WITH RAIN CHANCES DRYING UP AFTER MIDNIGHT. PRECIPITABLE WATERS FALL BELOW 1.5 INCHES IN THE WEST MONDAY WITH FLOW BECOMING NORTHWEST. RAIN CHANCES LOOK SLIGHT OR LESS WITH THE HIGHEST RISK EAST OF INTERSTATE 95 MONDAY AFTERNOON. LONG WAVE TROUGH SHIFTS INTO THE ATLANTIC LATE MONDAY NIGHT AND THE REMAINDER OF THE FORECAST PERIOD WILL BE DRY. SUNDAY HIGH TEMPERATURES FORECAST TO BE LOW TO MID 80S AND PERHAPS TOO WARM IF CLOUDS AND RAIN EARLY AND PERSISTENT ENOUGH. MORE SUNSHINE MONDAY AND TUESDAY WILL PUSH HIGH TEMPERATURES TO MID 80S TO LOWER 90S. LOW TEMPERATURES MID 60S TO LOWER 70S. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 305 AM... UPPER LEVEL SPLIT FLOW PATTERN WEDNESDAY MORNING OVER THE EASTERN UNITED STATES WITH AGREEMENT IN DIGGING A MINOR SHORT WAVE INTO THE CAROLINAS BY LATE AFTERNOON. THE BEST RAIN CHANCE WILL BE IN THE WEST BUT NO MORE THAN SLIGHT CHANCE GIVEN THE WEAK WIND FIELD AND LACK OF DEEP MOISTURE. MOISTURE IN THE AIR COLUMN ON THE INCREASE WEDNESDAY NIGHT INTO THURSDAY AS LOW LEVEL WINDS SHIFT TO SOUTH AND INCREASE. WITH WINDS RELATIVELY WEAK AND UNIFORM FROM THE WEST THURSDAY AND LOW CAPE... AFTERNOON RAIN CHANCES NO MORE THAN THIRTY PERCENT. SOME INCREASE IN THE MID LEVEL WINDS FRIDAY AS THE LONG WAVE TROUGH DIGS SLIGHTLY SOUTHWARD. GIVEN THE EVENT IS SIX DAYS OUT... WILL HOLD POPS AT THIRTY PERCENT FRIDAY. LOW LEVEL THICKNESS NEAR CLIMATOLOGY AND TEMPERATURES WILL FOLLOW SUIT. AFTERNOON HIGH TEMPERATURES MID 80S TO LOWER 90S. LOW TEMPERATURES MID TO UPPER 60S. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... AS OF 635 AM SATURDAY... INCREASINGLY ADVERSE AVIATION CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. AS SOUTHEASTERLY FLOW INCREASES THIS MORNING...STRATUS HAS DEVELOPED OVER THE FOOTHILLS AND WESTERN PIEDMONT. THERE SCATTERED SHOWERS AND PATCHES OF MVFR AND IFR STRATUS THIS MORNING IN RESPONSE TO STRENGTHENING SOUTHEASTERLY LOW LEVEL FLOW. EXPECTED THE STRATUS TO BREAK AND LIFT THIS MORNING AS SHOWERS CONTINUE TO MOVE NORTH TO SOUTH ACROSS THE CENTRAL AND WESTERN PIEDMONT. HOWEVER...DUE TO INCREASING LOW LEVEL MOISTURE...CEILINGS WILL LIKELY HOVER AROUND 3K FT TODAY. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE NUMEROUS WITH HEATING THIS MORNING...EVENTUALLY SPREADING NORTH AND EAST TOWARD KRDU AND KRWI. GUSTY WINDS AND HEAVY DOWNPOURS CAN BE EXPECTED. MAY SEE A LULL IN ACTIVITY THIS EVENING BEFORE A STRONG UPPER DISTURBANCES APPROACHES FROM THE WEST ON SUNDAY. PATCHY STRATUS SHOULD FILL BACK IN OVERNIGHT...BUT FORECAST SOUNDINGS DO NOT SHOW OVERWHELMING SUPPORT FOR WIDESPREAD STRATUS. HAVE SCATTERED CEILINGS IN THE CURRENT TAF...BUT AREAS OF MVFR TO IFR CONDITIONS MAY BE POSSIBLE. OUTLOOK...UNSETTLED CONDITIONS WILL CONTINUE WITH SHOWERS AND THUNDERSTORMS LIKELY SUNDAY. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ESPECIALLY DURING THE HEAT OF THE DAY MONDAY. DRIER CONDITIONS MOVE INTO CENTRAL NORTH CAROLINA FOR TUESDAY AND WEDNESDAY WITH VFR CONDITIONS CURRENTLY EXPECTED THEN. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && NEAR TERM...SMITH AVIATION...SMITH
Hazardous weather outlook, Aug 13, 4:04 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 404 AM EDT SAT AUG 13 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-140815- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 404 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS AND LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 13, 9:23 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT SAT AUG 13 2011
NCZ075-086-131415-
HOKE-MOORE-
923 AM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE AND HOKE COUNTIES
THROUGH 1015 AM EDT...
AT 923 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SOUTHERN PINES...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SOUTHERN PINES...
WHISPERING PINES...VASS.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3520 7957 3539 7929 3535 7927 3530 7919
3527 7922 3525 7919 3524 7916 3521 7915
3520 7910 3518 7910 3505 7945
TIME...MOT...LOC 1323Z 238DEG 8KT 3517 7941
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:56 AM EDT | Areal Flood Advisory | RAH | Montgomery, Moore | 3 hr |
| Aug 13, 8:51 AM EDT | Areal Flood Advisory | RAH | Richmond, Scotland | 3 hr |
| Aug 13, 8:53 AM EDT | Areal Flood Advisory | RAH | Moore | 97 min |
| Aug 13, 9:01 AM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 89 min |
| Aug 13, 9:23 AM EDT | Special Weather Statement | RAH | Moore | 52 min |
| Aug 13, 9:51 AM EDT | Special Weather Statement | RAH | Scotland | 39 min |
| Aug 13, 9:55 AM EDT | Areal Flood Advisory | RAH | Scotland | 95 min |
| Aug 13, 10:10 AM EDT | Severe Thunderstorm Warning | RAH | Scotland | 50 min |
| Aug 13, 10:24 AM EDT | Flash Flood Warning | RAH | Scotland | 3 hr |
| Aug 13, 10:27 AM EDT | Special Weather Statement | RAH | Harnett | 48 min |
| Aug 13, 11:06 AM EDT | Areal Flood Advisory | RAH | Hoke | 54 min |
| Aug 13, 11:16 AM EDT | Special Weather Statement | RAH | Scotland | 29 min |
| Aug 13, 11:20 AM EDT | Areal Flood Advisory | RAH | Chatham | 100 min |
| Aug 13, 12:06 PM EDT | Areal Flood Advisory | RAH | Moore | 84 min |
| Aug 13, 12:22 PM EDT | Areal Flood Advisory | RAH | Cumberland | 98 min |
| Aug 13, 12:37 PM EDT | Areal Flood Advisory | RAH | Harnett, Lee, Wake | 83 min |
| Aug 13, 12:42 PM EDT | Special Weather Statement | RAH | Wake | 48 min |
| Aug 13, 12:45 PM EDT | Special Weather Statement | RAH | Cumberland | 45 min |
| Aug 13, 1:43 PM EDT | Special Weather Statement | RAH | Johnston | 47 min |
| Aug 13, 1:46 PM EDT | Areal Flood Advisory | RAH | Johnston | 104 min |
| Aug 13, 2:10 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash, Wayne, Wilson | 110 min |
| Aug 13, 2:18 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 102 min |
| Aug 13, 6:50 PM EDT | Special Weather Statement | RAH | Forsyth | 55 min |
Nearby
Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.